Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 66, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 28, 2017, 3:51 AM EDT. It took effect at Jul 28, 2017, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2017, 3:51 AM EDT (07:51 UTC)
- In effect from
- Jul 28, 2017, 10:00 AM EDT
- Expired
- Jul 28, 2017, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
695 WHUS73 KAPX 280751 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 351 AM EDT FRI JUL 28 2017 LHZ349-281600- /O.NEW.KAPX.SC.Y.0066.170728T1400Z-170729T0200Z/ STURGEON PT TO ALABASTER MI- 351 AM EDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
1 follow-up statement
051 WHUS73 KAPX 281938 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT FRI JUL 28 2017 LHZ349-290200- /O.CON.KAPX.SC.Y.0066.000000T0000Z-170729T0200Z/ STURGEON PT TO ALABASTER MI- 338 PM EDT FRI JUL 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 2:58 AM EDT, 53 minutes earlier.
Area forecast discussion, Jul 28, 2:58 AM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 258 AM EDT Fri Jul 28 2017 .NEAR TERM...(Today through Tonight) Issued at 259 AM EDT Fri Jul 28 2017 ...Quiet and seasonable... High impact weather potential...none. 1019mb high pressure is centered over Lake Superior. The high will be quasi-stationary for most of the near-term period, eventually dipping down to the WI/upper MI border late tonight. Aloft, a closed-off shortwave is over central upper MI, and will dig across northern MI this morning. This is a potent wave, but is quite moisture-starved. Some mid clouds and even weak showers are seen back in central WI, but this activity is moving to the se or even sse, and will plainly miss us. Over our heads, just some cirrus and high altocu. If the timing of this shortwave were a little different, we could almost have an interesting afternoon. Diurnal convection will certainly sprout over the southern lakes this afternoon, ahead of the wave. But we will see considerable height rises at 500mb this afternoon, and corresponding warming/subsidence aloft. That will suppress any chance for deep convection here. Mid/high clouds will occur this morning, especially in northern lower MI, but that will decrease this afternoon. Some cu will replace it for part of this afternoon, especially south of M-72. Surface and 500mb ridging will contribute to largely clear skies tonight. A touch of shallow ground fog possible tonight in some of the boggier, fog- prone locales in northern MI. But too much mixing today for that to be a major concern. Will slightly broaden the diurnal temp range compared to guidance. Max temps lower 70s (ne lower MI coast, with an onshore ne wind), to around 80f (TVC area). Min temps near 50f interior to mid 50s coasts. && .SHORT TERM...(Saturday through Sunday) Issued at 259 AM EDT Fri Jul 28 2017 ...Lots of sunshine... High Impact Weather Potential: None. Pattern Forecast: Broad ridging aloft encompassing the western two- thirds of the CONUS is expected to dominate the short term forecast period. When combined with an expansive area of surface high pressure across the Great lakes/Midwest, little in the way of sensible weather is expected through the upcoming weekend. However, by late Saturday night-Sunday, a subtle shortwave and associated weak frontal boundary are progged to be dropping southeastward out of the northern Plains into the upper Mississippi Valley before crossing northern Michigan on Monday, but with little fanfare as it does so. Primary Forecast Concerns/Challenges: Little in the way of concern/impact through the upcoming weekend. Only challenge revolves around temperatures and any diurnally driven cumulus. Details: Not a whole lot of sensible weather to talk about for the upcoming weekend as high pressure and strong subsidence across the region provide mostly sunny skies and near to slightly above normal temperatures. Light wind fields should allow for lake breezes to develop both days, and perhaps some inland fair weather cu above a well-mixed boundary layer. High temperatures Saturday ranging from the upper 70s to low 80s warm a couple of degrees for Sunday with the majority of northern Lower topping out in the low-mid 80s (just a touch cooler north of the bridge). Dropped Saturday night low temps just a couple of degrees below guidance across the typically cooler/interior spots of northern Lower as clear skies and light winds should promote decent radiational cooling. && .LONG TERM...(Sunday night through Thursday) Issued at 259 AM EDT Fri Jul 28 2017 High impact weather potential: Chance of thunderstorms Tuesday night into Wednesday. The main focus through the extended revolves around the Monday and Tuesday night-Wednesday timeframe. Guidance continues to hint at a very subtle mid-level shortwave and associated weak frontal boundary approaching the forecast area of Monday, but with even less fanfare than was depicted 24-36 hours ago. Thus, the latest trends continue to suggest limited forcing and anemic moisture will combine to yield a dry Monday for most. Can't completely rule out a pop-up afternoon shower, but any activity should certainly be few and far between. After generally quiet daylight hours on Tuesday, the threat for showers and a few thunderstorms returns late Tuesday night into Wednesday. Despite more robust support sliding into the region from the west, there remains uncertainty with just how much appreciable rainfall we'll be able to muster. At this juncture, scattered showers and a few rumbles of thunder moving northwest to southeast across the CWA looks like a good bet. High temperatures continue to top out within a few degrees on either side of normal...ranging from the mid-upper 70s to mid 80s area- wide. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1143 PM EDT Thu Jul 27 2017 VFR conditions with north to northeast winds through this taf period as high pressure slowly builds into the western Great Lakes. Skies will continue to increase in mid and upper level clouds tonight ahead of a disturbance in Wisconsin. This feature will cross nrn Michigan Friday, likely only bringing some sct-bkn cumulus. Air mass is awfully dry for rain chances. Maybe a tendency for winds trying to turn a bit onshore/lake breezes Friday afternoon. Clearing skies Friday night with winds going lighter as the high inches closer. && .MARINE... Issued at 259 AM EDT Fri Jul 28 2017 High pressure over Superior will support ne winds today. These will be on the breezy side on Huron, and will approach advisory- level conditions in some areas (especially near Oscoda/Tawas). Will take a harder look at this later this morning. The high will sag south into WI late tonight into Saturday, and ne to n winds will slacken. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JZ SHORT TERM...MG LONG TERM...MG AVIATION...SD MARINE...JZ
Hazardous weather outlook, Jul 28, 3:06 AM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 306 AM EDT Fri Jul 28 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 306 AM EDT Fri Jul 28 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms Tuesday night through Wednesday across northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. JZ
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.